The EMS Publishing House is now EMS Press and has its new home at ems.press.

Please find all EMS Press journals and articles on the new platform.

Journal of the European Mathematical Society


Full-Text PDF (433 KB) | Metadata | Table of Contents | JEMS summary
Volume 20, Issue 3, 2018, pp. 597–656
DOI: 10.4171/JEMS/774

Published online: 2018-02-09

Diffeomorphic approximation of $W^{1,1}$ planar Sobolev homeomorphisms

Stanislav Hencl[1] and Aldo Pratelli[2]

(1) Charles University, Prague, Czechia
(2) Universität Erlangen-Nürnberg, Erlangen, Germany

Let $\Omega\subseteq\mathbb R^2$ be a domain and let $f\in W^{1,1}(\Omega,\mathbb R^2)$ be a homeomorphism (between $\Omega$ and $f(\Omega)$). Then there exists a sequence of smooth diffeomorphisms $f_k$ converging to $f$ in $W^{1,1}(\Omega,\mathbb R^2)$ and uniformly.

Keywords: Mapping of finite distortion, approximation

Hencl Stanislav, Pratelli Aldo: Diffeomorphic approximation of $W^{1,1}$ planar Sobolev homeomorphisms. J. Eur. Math. Soc. 20 (2018), 597-656. doi: 10.4171/JEMS/774